Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 24, 2021, 11:13 PM CDT for Ness County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 11:13 PM CDT (04:13 UTC)
- Expired
- Jun 25, 2021, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Ness County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
912
WWUS83 KDDC 250413
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1113 PM CDT Thu Jun 24 2021
KSZ045-046-065-250500-
Rush KS-Pawnee KS-Ness KS-
1113 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NESS...NORTHEASTERN
HODGEMAN...NORTHWESTERN PAWNEE...WESTERN RUSH AND SOUTHWESTERN ELLIS
COUNTIES UNTIL MIDNIGHT CDT...
At 1113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ness City, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ness City, Bazine, McCracken, Alexander, Nekoma and Hargrave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 9926 3826 9990 3851 9999 3870 9953
3870 9947
TIME...MOT...LOC 0413Z 259DEG 27KT 3841 9984
$$
TURNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 11:00 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 24, 11:00 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1100 PM CDT Thu Jun 24 2021 ...Updated aviation... .SHORT TERM...(This evening through Friday) Issued at 114 PM CDT Thu Jun 24 2021 An area of low pressure at the surface will move slowly east into central Kansas. South of this area of low pressure this evening a dry line will extend across south central Kansas into the panhandle of Texas. A cold front appears to extend WSW from the surface low across southwest Kansas into extreme southeast Colorado. CAMS earlier this afternoon appear to be coming into better agreement with the warm 700mb temperatures limiting convection along the dry line. The area more favorable for developing convection being further west, in/near SE Colorado, ahead of an eastward moving 400mb PVU. As scattered thunderstorms develop in this area late today they will move east northeast into southwest Kansas early this evening where they will encounter our west to east surface boundary/cold front. Just north of this boundary the mid levels will be cooling during the evening and there will be better 0-6km shear along with decent mid level instability. As a result the thunderstorms that develop and/or move into southwest Kansas this evening will have a very good chance of increasing in coverage and strengthening. This area of increased convection will continue to track northeast and is currently expected to exit the county warning area early Friday morning. A few storms before midnight tonight will be capable of producing strong damaging winds given the high cloud bases and forecast dcape. also could see a few of the strongest storms producing up to 2 inch hail. On Friday any lingering early morning convection will exit southwest Kansas as a surface boundary/cold front briefly stalls out across south central Kansas and near the Oklahoma border. Temperatures will on average be around 10 degrees cooler compared to earlier this Thursday afternoon with the exception of locations near the Oklahoma border where the surface boundary will be located. Late day heating and moisture convergence along this boundary will give way to a chance for afternoon thunderstorms, especially south and east of Dodge City. Mid level lapse rates by the NAM forecast to be around 8c/km or greater with 0-6km shear values of 30 to 40 knots. Given the late day heating expected there will be a chance that some of the afternoon thunderstorms on Friday will be severe. .LONG TERM...(Friday night through Thursday) Issued at 114 PM CDT Thu Jun 24 2021 For Friday night...models seem to be coming into better agreement with a surface boundary/cold front being located from south central Kansas, across the panhandle of Oklahoma into extreme northeast New Mexico as an upper level trough, associated near the nose of a 250mb jet, approaches from the west. What convection that was developing near/north of this surface boundary, ahead of the upper trough and near the 11-14c 700mb temperature gradient Friday afternoon will continue to increase in coverage as it moves east. A few of these storms may be strong to severe with large hail and strong damaging winds early Friday night based on 30-40knot 0-6km shear and models suggesting moderate instability near the surface boundary. Later shifts will also have to monitor the potential for an area of more organized convection later Friday night exiting Colorado and crossing parts of southwest Kansas. An upper level trough will briefly establish itself across the central United States over the weekend as an upper high builds across the Pacific Northwest and British Columbia. Models remain in decent agreement with several upper level waves dropping south out of Canada along the northern flow, just west of the slow moving upper trough, Saturday and Sunday and as they approach southwest Kansas this weekend there will be ongoing chances for precipitation. Widespread severe weather is not anticipated at this time late Saturday through Sunday but cloud cover and ongoing chances for precipitation will keep temperatures unseasonably cool. Latest guidance is picking up on this trend with highs in some areas only climbing into the upper 70s for highs Saturday and Sunday afternoon as high pressure at the surface builds south across the Central Plains. For early next week a slow warming trend will begin with temperatures climbing back to more seasonal readings (90s) by mid week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1111 PM CDT Thu Jun 24 2021 A low confidence TAF forecast. Cigs should be primarily VFR for the most of the period. Main uncertainty stems from what storms will do during the overnight period. Don't have high confidence right now in this evolution. Will carry VCTS/CB groups across the terminals in the short term for the next several hours. Additional storms possible tomorrow evening. A front should remain SE of the terminals with either N/NE light winds or even variable at times. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 94 65 83 / 30 30 80 40 GCK 67 90 62 81 / 30 30 80 30 EHA 66 93 60 82 / 40 40 70 40 LBL 69 94 62 82 / 30 40 80 40 HYS 70 89 64 81 / 50 40 70 30 P28 77 100 68 86 / 20 40 80 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Sugden
Hazardous weather outlook, Jun 24, 1:23 AM CDT, 21 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 123 AM CDT Thu Jun 24 2021 KSZ030-031-043>046-061>066-074>081-084>090-251200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 123 AM CDT Thu Jun 24 2021 /1223 AM MDT Thu Jun 24 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A heat advisory is in effect for portions of the forecast area. See message for details. A few storms will be possible during the afternoon and evening hours, mainly across the northern zones. Here, damaging winds may occur with the strongest storms. Some hail cannot be ruled out as well. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Significant risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Storms will be possible during this period. Some strong to perhaps severe storms may be possible Friday afternoon and evening. The main threat is wind and perhaps some hail. Days 2-7 Hazards ---------------- * Friday - Lightning: Significant risk - Severe thunderstorm: Limited risk - Excessive heat: Elevated risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 24, 9:30 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Dodge City KS
930 PM CDT Thu Jun 24 2021
KSZ086-087-250300-
Seward KS-Meade KS-
930 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD...
NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND SOUTHEASTERN HASKELL
COUNTIES UNTIL 1000 PM CDT...
At 930 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Kismet, moving northeast at 10 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Kismet, Missler and Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
LAT...LON 3708 10072 3727 10084 3739 10069 3739 10065
3742 10065 3748 10059 3748 10056 3722 10032
TIME...MOT...LOC 0230Z 238DEG 10KT 3720 10071
TURNERSpecial weather statement, Jun 24, 9:57 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
957 PM CDT Thu Jun 24 2021
KSZ076>078-087-250345-
Gray KS-Meade KS-Haskell KS-Ford KS-
957 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD...NORTHERN
MEADE...SOUTHERN GRAY...EAST CENTRAL HASKELL AND NORTHWESTERN CLARK
COUNTIES UNTIL 1045 PM CDT...
At 956 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Missler, moving northeast at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Montezuma, Copeland and The Haggard Elev.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
LAT...LON 3754 10072 3781 10045 3747 10006 3747 10011
3745 10011 3729 10053
TIME...MOT...LOC 0256Z 228DEG 16KT 3742 10054
TURNERSpecial weather statement, Jun 24, 10:19 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Dodge City KS 1019 PM CDT Thu Jun 24 2021 KSZ077-078-087-250400- Gray KS-Meade KS-Ford KS- 1019 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FORD...NORTH CENTRAL MEADE AND SOUTHEASTERN GRAY COUNTIES UNTIL 1100 PM CDT... At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm very near The Haggard Elev, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Dodge City, Montezuma, Ensign, The Haggard Elev, Ft. Dodge and Howell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Kansas. LAT...LON 3743 10030 3766 10050 3790 10010 3763 9978 TIME...MOT...LOC 0319Z 245DEG 15KT 3762 10034 TURNER
Special weather statement, Jun 24, 10:53 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Dodge City KS 1053 PM CDT Thu Jun 24 2021 KSZ064-077-078-088-250445- Gray KS-Hodgeman KS-Clark KS-Ford KS- 1053 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR FORD...WESTERN HODGEMAN...EASTERN GRAY AND NORTH CENTRAL CLARK COUNTIES UNTIL 1145 PM CDT... At 1053 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northeast of Howell to near Bloom. Movement was northeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Dodge City, Jetmore, Spearville, Ford, Bloom, Kingsdown, Howell, Wright and Ft. Dodge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3822 9997 3758 9961 3739 9996 3794 10027 TIME...MOT...LOC 0353Z 225DEG 9KT 3789 10011 3746 9993 TURNER
Special weather statement, Jun 24, 10:58 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1058 PM CDT Thu Jun 24 2021
KSZ045-046-064-065-250445-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
1058 PM CDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Ness City, moving east at 20 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Ness City, Bazine, McCracken, Alexander and Brownell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3821 9943 3826 10010 3857 10018 3870 9959
3870 9958
TIME...MOT...LOC 0358Z 257DEG 17KT 3839 10002
TURNERSpecial weather statement, Jun 24, 11:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1113 PM CDT Thu Jun 24 2021
KSZ045-046-065-250500-
Rush KS-Pawnee KS-Ness KS-
1113 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NESS...NORTHEASTERN
HODGEMAN...NORTHWESTERN PAWNEE...WESTERN RUSH AND SOUTHWESTERN ELLIS
COUNTIES UNTIL MIDNIGHT CDT...
At 1113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ness City, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ness City, Bazine, McCracken, Alexander, Nekoma and Hargrave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 9926 3826 9990 3851 9999 3870 9953
3870 9947
TIME...MOT...LOC 0413Z 259DEG 27KT 3841 9984
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Special Weather Statement | DDC | Morton, Stanton, Stevens | 57 min |
| Jun 24, 7:17 PM CDT | Special Weather Statement | DDC | Kiowa | 43 min |
| Jun 24, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Morton, Stanton, Stevens | 46 min |
| Jun 24, 7:55 PM CDT | Special Weather Statement | DDC | Kiowa | 35 min |
| Jun 24, 8:11 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 49 min |
| Jun 24, 8:20 PM CDT | Special Weather Statement | DDC | Kiowa | 40 min |
| Jun 24, 9:01 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 29 min |
| Jun 24, 9:30 PM CDT | Special Weather Statement | DDC | Meade | 30 min |
| Jun 24, 9:57 PM CDT | Special Weather Statement | DDC | Gray | 48 min |
| Jun 24, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 38 min |
| Jun 24, 10:19 PM CDT | Special Weather Statement | DDC | Ford | 41 min |
| Jun 24, 10:53 PM CDT | Special Weather Statement | DDC | Ford, Hodgeman | 52 min |
| Jun 24, 10:58 PM CDT | Special Weather Statement | DDC | Ness | 47 min |
| Jun 24, 11:18 PM CDT | Special Weather Statement | DDC | Finney | 42 min |
| Jun 24, 11:27 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 48 min |
| Jun 24, 11:33 PM CDT | Special Weather Statement | DDC | Finney | 42 min |
| Jun 24, 11:47 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 43 min |
| Jun 24, 11:54 PM CDT | Special Weather Statement | DDC | Hodgeman | 51 min |
| Jun 25, 12:07 AM CDT | Special Weather Statement | DDC | Grant, Haskell | 38 min |
| Jun 25, 12:32 AM CDT | Special Weather Statement | DDC | Rush | 28 min |
| Jun 25, 12:34 AM CDT | Special Weather Statement | DDC | Hodgeman | 41 min |
| Jun 25, 2:54 PM CDT | Special Weather Statement | DDC | Trego | 51 min |
| Jun 25, 3:38 PM CDT | Special Weather Statement | DDC | Stafford | 37 min |
| Jun 25, 4:13 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 47 min |
| Jun 25, 4:48 PM CDT | Special Weather Statement | DDC | Stanton | 42 min |
| Jun 25, 4:57 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 48 min |
| Jun 25, 5:02 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 43 min |
| Jun 25, 5:05 PM CDT | Special Weather Statement | DDC | Comanche | 40 min |
| Jun 25, 5:20 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 55 min |
| Jun 25, 5:40 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 65 min |
| Jun 25, 5:43 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 62 min |
| Jun 25, 5:48 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Ford, Kiowa, Pratt | 42 min |
| Jun 25, 6:11 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 64 min |
| Jun 25, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 58 min |
| Jun 25, 6:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 63 min |
| Jun 25, 6:40 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 65 min |
| Jun 25, 6:57 PM CDT | Special Weather Statement | DDC | Finney | 63 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.